Nodular Vasculitis Following Aromatase Inhibitor Therapy for Breast Cancer: A Case Report
Recommended Citation
Srinivasan S, Jamil M, Tahmazian S, Jamil J, Jabbour-Aida H. Nodular Vasculitis Following Aromatase Inhibitor Therapy for Breast Cancer: A Case Report. Cureus. 2026;18(5):e108680.
Document Type
Article
Publication Date
5-1-2026
Publication Title
Cureus
Abstract
Letrozole is a potent and generally well-tolerated aromatase inhibitor that blocks endogenous estrogen production in patients with hormone receptor-positive breast cancer. Although letrozole has a known profile of mild side effects, cutaneous manifestations associated with this therapy are rare. Here, we describe a patient who had undergone definitive treatment for hormone receptor-positive breast cancer and developed nodular vasculitis several months after initiation of letrozole. The patient presented with painful, hyperpigmented subcutaneous nodules along the bilateral thighs and shins. Histopathology revealed septal and lobular panniculitis with neutrophilic and granulomatous inflammation. Symptom resolution following discontinuation of letrozole and symptom recurrence after drug reinitiation supported a final diagnosis of erythema induratum. This case highlights a rare but clinically significant cutaneous adverse effect associated with letrozole therapy, underscoring the importance of recognizing drug-induced nodular vasculitis and emphasizing the need to balance symptom management with ongoing cancer therapy.
PubMed ID
42291951
Volume
18
Issue
5
First Page
108680
Last Page
108680
